Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 143, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 7, 2004, 3:03 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2004, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 7, 2004, 4:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McKenzie County, ND, Williams County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:00 AM CDT, 12 hours 3 minutes earlier.
Area forecast discussion, Aug 7, 3:00 AM CDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT AUG 7 2004 .SHORT TERM... ACTIVE THUNDERSTORM DAY ON TAP AS STRONG COLD FRONT PUSHES EAST ACROSS THE STATE...WITH A PRECEDING UNSTABLE AIRMASS WITH CAPES OF 1500-3500 J/KG. A BLEND OF ETA/NGM/GFS PUTS THE FRONT ABOUT 60 MILES WEST OF A MINOT/BISMARCK LINE AT MAX HEATING (22Z). I EXPECT STRONG/SEVERE THUNDERSTORMS TO DEVELOP AT THAT TIME AND MOVE EAST ACROSS OUR FORECAST AREA DURING THE EVENING AND NIGHTTIME HOURS. ON SUNDAY WRAP AROUND MOISTURE AND COLD MID LEVEL TEMPS WILL BE ENOUGH TO KICK OFF SOME INSTABILITY SHOWERS OR THUNDERSHOWERS...WITH THE BEST CHANCE IN THE NORTHEAST PART OF THE STATE. ON MONDAY...COLD AIR ALOFT AND LINGERING MOISTURE FROM THE...SLOW TO DEPART...MID LEVEL LOW...WILL MAKE FOR A PARTLY TO MOSTLY CLOUDY DAY AS DIURNAL CU FIELDS DEVELOP AND SPREAD OUT OVER MOST OF OUR REGION BY AFTERNOON. .LONG TERM... UPPER LEVEL LOW BEGINS TO MOVE EASTWARD ON TUESDAY...BUT COULD BE A FEW LINGERING SHOWERS EASTERN PORTIONS OF CWA. OTHERWISE...IT LOOKS DRY WEDNESDAY THROUGH FRIDAY AS UPPER LEVEL RIDGE BEGINS TO BUILD OVER THE ROCKIES. NORTHWESTERLY FLOW ALOFT WILL KEEP COOL HIGH PRESSURE OVER WESTERN AND CENTRAL NORTH DAKOTA. SO...EXPECT TEMPS TO BE MAINLY BELOW NORMAL...BUT RETURNING TO NEAR NORMAL BY FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LEBLANG/FORS
Hazardous weather outlook, Aug 7, 3:41 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 341 AM CDT SAT AUG 7 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080840- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 341 AM CDT SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:40 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 50 min |
| Aug 7, 2:45 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Aug 7, 3:20 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 55 min |
| Aug 7, 4:11 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 64 min |
| Aug 7, 4:17 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 63 min |
| Aug 7, 4:23 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 52 min |
| Aug 7, 5:16 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 59 min |
| Aug 7, 5:24 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 61 min |
| Aug 7, 5:28 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 57 min |
| Aug 7, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 35 min |
| Aug 7, 6:28 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.